New here , not lupus but taking predisone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Amorbella
New Member


Date Joined May 2013
Total Posts : 9
   Posted 5/5/2013 11:06 PM (GMT -6)   
Hello!
Hoping to get some feed back.
I'm suffering for meneieres disease
And have been prescribed predisone .
I'm on day 4 of 60 mgs and will taper down
In 27 days.
Scared! Heard ill gain a ton of weight
Get moon face and buffalo back by the third
Week .., any input? I took topamax for silent
Migraines that did nothing but give me bad
Side effects .. So I stopped that med a
Few weeks ago.
I'm also on synthroid 50mcg
Wellbutrin xl 150mg
Imetrix when needed (like tonight)

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 5/6/2013 1:15 AM (GMT -6)   
Such a shot span of steriods will not blow you up like quasimodo.
It's long term use that will affect you like that.
You will need to watch your sugar intake and carb intake during this spell because it will give you a terrible case of the munchies.

Don't worry you will be fine.
Joy
Lupus, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, OA, Depression, and Allergies

When life throws you lemons....
Pick them up and throw them right back at them! :))

Amorbella
New Member


Date Joined May 2013
Total Posts : 9
   Posted 5/6/2013 12:07 PM (GMT -6)   
Thank you for the reply :)
I'm taking this med for tintinitus
Meneieres disease. In hope to cure
Or relieve some of the side effects.
I also take
Wellbutrin Xl 150 mg
Synthroid 50 mcg
And imetrix when needed, since
I will not take topamax anymore ..
Horrid drug.
Today is my 5th day on prednisone
And I'm kinda shaky feel light headed
Just hope I don't get dizzy :/ I have to work

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 5/6/2013 1:10 PM (GMT -6)   
Yeah, sometimes it can make you a little shaky/lightheaded till you get used to the dosage. I found that keeping some food on my stomach helped. I don't think it ever actually made me dizzy...
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

Amorbella
New Member


Date Joined May 2013
Total Posts : 9
   Posted 5/8/2013 2:08 PM (GMT -6)   
on my 7th day of predisone at 60mg..
so far:
no sleep, maybe 4 hours the past two nights
lower legs feel like they are burning or tight
i may be just over paranoid but my face seems fuller :/
a lil blurred vision
Common? suggestions?


tomorrow will taper to 50mg for 4 days then taper some more.
Good news, the ringing in my left ear had dramatically lowered...
seem to be able to hear a bit more, working? i hope so because this med is horrible.

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 5/8/2013 2:22 PM (GMT -6)   
Having a difficult time sleeping is very normal for that amount of Prednisone. Very often your Dr will prescribe some kind of "sleep aid" (not necessarily a sleeping pill) to help you out. You do need your sleep, so don't hesitate to report the problem!!

The legs, face, vision -- if these symptoms last more than 2-3 days talk with your Dr. However, you may be over-analyzing the whole issue -- try not to think about Prednisone and just got about your day. Do these things still bother you?

I would suggest that the face & eyes in particular may be because you are looking too closely.

"Stay calm and do the next right thing."
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

Amorbella
New Member


Date Joined May 2013
Total Posts : 9
   Posted 5/9/2013 10:34 PM (GMT -6)   
Day 8 on predisone ., tapered to 50mg starting
Today for the next four days. Had to break down
And take .5 mg kilodpin for sleeping.
Worked like a charm! :) side effects weren't
Too bad today. Yes eyes bug me in direct sunlight
Want to eat everything in sight, but
I think the kilodipin has eased my nerves.
Lets see what tomorrow brings .
My problem ear has seemed to get its hearing
Back, not 100 percent but darn better than
8 days ago :)

Amorbella
New Member


Date Joined May 2013
Total Posts : 9
   Posted 5/19/2013 8:20 PM (GMT -6)   
Day 18... Now at 30 mg for the next 3 days
Moon face full effect, wish I could attach
Image.. Bloated belly acne on chest, embarrassing. Mild
On face..appetite in full mode..
But I believe my hearing is back at least
99 percent. I still have a very low buzz I'm ear
But my hearing has returned ..
I hope the belly swelling, acne and
Hunger go away as I get to 20 and 10 mgs
A day.
Reg physician increase my wellbutrin
Xl dose from 150 to 300.. I hope it helps
In some way .
Advise, suggestions?

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 5/20/2013 12:17 AM (GMT -6)   
Wow, You puffed up faster than I thought you would. You should start shrinking after the taper is done though.
Glad your hearing is coming back.
For the acne try some acne cream and antibiotic cream one your bumps. It helps me a lot.
Joy
Lupus, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, OA, Depression, and Allergies

When life throws you lemons....
Pick them up and throw them right back at them! :))

Amorbella
New Member


Date Joined May 2013
Total Posts : 9
   Posted 5/21/2013 8:44 PM (GMT -6)   
Day 21...
Taper down to 20 mg.
Feeling like crap, shaky cannot sleep
More than 5 hours. Body acne, face is beet red.
Hearing still there (hope it stays)
Slight buzzing still. I can't wait to be off this stuff.

Amorbella
New Member


Date Joined May 2013
Total Posts : 9
   Posted 5/25/2013 1:34 PM (GMT -6)   
Last 3 days of predisone.
Doc now has me taking 5mg..
Overall side effects of my 27 day cycle

Moon face
Acne , bad under neck and chest
Bloated stomach
Sleeplessness but this is a teeter tauter

Right now
Upset tummy nausea
Sleepy but can't sleep
Food tastes bad

Did it work for my hearing loss? Yes, I feel
Like I have recovered my hearing .. Slight buzzing
Still exists, don't think it's ever gonna go away .
Do I regret it? No.. Would I do it again? No

Amorbella
New Member


Date Joined May 2013
Total Posts : 9
   Posted 5/29/2013 9:15 PM (GMT -6)   
Off predisone but having worse side
Effects then while on predisine
Sudden weight gain achy body
And acne getting worse!
Be careful.... Side effects hit after

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 5/30/2013 6:44 AM (GMT -6)   
Amorbella,

Sorry to hear that you are still having so many issues with the prednisone . Maybe, you are ultra sensitive to it, and have had a more severe reaction to it.

I know I have been taking prednisone every day for 12 years this Saturday. The highest dose I've ever taken has been 100mgs daily for 10 days and then a taper downward. I have never taken less than 10mgs on a daily doseage.

Needless to say I have MANY of the ugly side effects. I have been lucky that I haven't had to deal with steroid induced acne. I'm sure it's very hard to deal with.

Wishing you a speedy recovery from the prednisone. I sincerely hope you MD improves and you do not have to take steroids again.

Hugs,
Barbara

Amorbella
New Member


Date Joined May 2013
Total Posts : 9
   Posted 6/13/2013 10:51 PM (GMT -6)   
2.5 weeks later I'm back on predisone :/
Ear inflammation back ... Horrible ringing in the ear ..
Had no choice .. This time on two week dose, start at 60mg
Then taper.. I feel like I will end up a long time user
Didn't even have time to recover from the last
Dose.. Upsetting

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 6/13/2013 11:58 PM (GMT -6)   
So sorry, Amorbella.

I have constant ringing in my ears I need to get checked out for and I'm dreading the results and cost.
Joy
Lupus, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, OA, Depression, and Allergies

When life throws you lemons....
Pick them up and throw them right back at them! :))
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 9:49 AM (GMT -6)
There are a total of 3,005,846 posts in 329,270 threads.
View Active Threads


Who's Online
This forum has 161807 registered members. Please welcome our newest member, Wimp7755.
285 Guest(s), 6 Registered Member(s) are currently online.  Details
Naples, HeartsinPain, Fegyduck7, getting by, Hoda, RunJerRun